Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 69, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 7, 1995, 4:52 PM EDT for Clinton County, Pennsylvania. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1995, 4:52 PM EDT (20:52 UTC)
- Expired
- Jun 7, 1995, 6:00 PM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clinton County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KCTP 072052 RRA SVRCTP PAC035-072200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 452 PM EDT WED JUN 7 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN PENNSYLVANIA ...CLINTON COUNTY AT 455 PM EDT STATE COLLEGE DOPPLER RADAR INDICATED A SEVERE THUNDERTORSM NEAR EMPORIUM JUNCTION IN EASTERN CAMERON COUNTY. THE STORM WAS MOVING EAST AT 25 MPH AND WILL CROSS INTO CLINTON COUNTY NEAR KETTLE CREEK RESERVOIR BETWEEN 515 AND 530 PM SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DUNHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:54 AM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 7, 10:54 AM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT WED JUN 7 1995 FORECASTS LOOK GOOD. PIT RAOB PRETTY UNSTABLE WITH NEG LI AND B+ BETWEEN 1 AND 2 THSD THIS AFTERNOON. WE/VE SEEN SPOTTY CONVECTION ON THE 88D IN NORTHWEST AND SOUTHWEST...BUT SATL SEEMS TO INDICATE SOME SUPPRESSION OF THE CONVECTION IN THE NORTHWEST WITH MAIN AREA OF CONCERN ALONG THE SOUTHWESTERN COUNTIES. NO GOOD BOUNDARY IN EVIDENCE AHEAD OF THE CDFNT OVER THE UPPER LAKES...SO NOT EASY TO PINPOINT LOCATION WHERE SIG CONVECTION WILL DEVELOP THIS AFTERNOON. TED
In the hours before
Special weather statement, Jun 7, 11:08 AM EDT, 5 hours 44 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-072100- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 AM EDT WED JUN 7 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING AND INTO EASTERN SECTIONS THIS EVENING. SKYWARN SPOTTnER NETWORKS MAY NEED TO BE ACTIVATED LATER TODAY. THE RETURN OF WARM...HUMID WEATHER INCREASES THE THREAT OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA THIS AFTERNOON SPREADING EASTERN SECTIONS THIS EVENING. DUNHAM
Special weather statement, Jun 7, 11:10 AM EDT, 5 hours 42 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-072100- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 AM EDT WED JUN 7 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING AND INTO EASTERN SECTIONS THIS EVENING. SKYWARN SPOTTER NETWORKS MAY NEED TO BE ACTIVATED LATER TODAY. THE RETURN OF WARM...HUMID WEATHER INCREASES THE THREAT OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA THIS AFTERNOON SPREADING EASTERN SECTIONS THIS EVENING. DUNHAM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:30 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 60 min |
| Jun 7, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 55 min |
| Jun 7, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Potter | 56 min |
| Jun 7, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre | 64 min |
| Jun 7, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 60 min |
| Jun 7, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 58 min |
| Jun 7, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 68 min |
| Jun 7, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 68 min |
| Jun 7, 6:03 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 27 min |
| Jun 7, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 64 min |
| Jun 7, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 60 min |
| Jun 7, 6:18 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 57 min |
| Jun 7, 7:05 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| Jun 7, 7:30 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster | 60 min |
| Jun 7, 7:45 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.